# SDR AALA202508254816

- Difficulty date: August 23, 2025
- Submitted: August 25, 2025
- Operation: Air carrier
- Aircraft: N558UW
- Make and model: Airbus A321-231
- Aircraft serial: 5282
- Aircraft time: 39,646 hours, 16,491 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: Fire
- Condition: Fire
- Location: Pax Battery
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO IAD DUE TO THE FLIGHT CREW REPORTING THAT WHILE AT CRUISE A PASSENGERS PORTABLE POWER BANK WAS ON FIRE / SMOKING AND FELL OUT OFF THE BACK PACK IT WAS IN. THE FLIGHT ATTENDANTS PUT IT IN THE FIRE CONTAINMENT BACK TO EXTINGUISH THE FIRE. THE FIGHT CREW REPORTED FIRE DAMAGE IN ROW 31 DEF AND THE AIRCRAFT LANDED SAFELY AT IAD WHERE IT TAXIED TO THE GATE UNDER ITS OWN POWER, MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND NO DAMAGE TO THE AIRCRAFT AND DETERMINED THAT NO AIRCRAFT SYSTEMS AT FAULT, WITH THE EVENT BEING CAUSED BY THE PASSENGER'S POWER BANK CHARGER OVER HEATING AND SMOKING. MAINTENANCE CLEANED THE AREA AND NO ODOR REMAINED.
